Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


post pep fears
Dec 9, 2009

hi Dr. i recently got exposed to a hiv pos. partner (i was the insertive partner) , condom burst, i quickly withdrew and washed my organ thoroughly, took a pee as well.. the story is that she was unsure of her status, the following day we both went for a test, she turned positive, while i was still negative!..that was approx. 26 hours later, i immediately started my pep regimen of combivir (lamivudine and zidovudine ), i completed my 28, actually 30 days, i never went through any side effects, i had been really looking forward to the tests after , but now its 2 and a half months down the line and i just cant get myself together to go for the test..! too scared!...during my meds , thrice i was late to take my meds, approx. an hour late, due to oversleeping!..but nonetheless, i have been watching my health very closely and i sense nothing out of the norm!..so my question is, what would be the finer symptoms of infection that one may get and tend to overlook?? i know a test is going to be most conclusive but is it normal not to have side effects from pep meds?..And there after??

Response from Dr. Henry

You are likely not infected with that history and the PEP regimen you took so will be a relief to you to find out that your test is negative. Many patients do well with PEP regimens with minimal side effects so the lack of symptoms does not generally reflect the effectiveness of PEP. KH



Previous
can switching from sustiva to another medication help?
Next
Can treatment with HAART lessen fevers?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement